Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 35, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at May 19, 2010, 4:26 AM CDT for Hemphill County, Lipscomb County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2010, 4:26 AM CDT (09:26 UTC)
- Expired
- May 19, 2010, 5:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hemphill County, TX, Lipscomb County, TX
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:42 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 19.0
The text
As transmitted, in the capitals the NWS used until 2016.
762 WFUS54 KAMA 190926 TORAMA TXC211-295-191015- /O.NEW.KAMA.TO.W.0035.100519T0926Z-100519T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 426 AM CDT WED MAY 19 2010 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS. NORTHERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 515 AM CDT * AT 420 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 8 MILES NORTHWEST OF GLAZIER...OR ABOUT 11 MILES SOUTHWEST OF LIPSCOMB...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LIPSCOMB... HIGGINS AND GLAZIER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW! ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. && LAT...LON 3630 10000 3591 10000 3600 10050 3623 10049 TIME...MOT...LOC 0926Z 268DEG 27KT 3610 10030 $$ SJOHNSON
2 follow-up statements
636 WWUS54 KAMA 190937 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 437 AM CDT WED MAY 19 2010 TXC211-295-191015- /O.CON.KAMA.TO.W.0035.000000T0000Z-100519T1015Z/ LIPSCOMB TX-HEMPHILL TX- 437 AM CDT WED MAY 19 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR NORTHEASTERN HEMPHILL AND SOUTHEASTERN LIPSCOMB COUNTIES... AT 435 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A TORNADO. THIS TORNADO WAS LOCATED 8 MILES NORTHEAST OF GLAZIER... OR ABOUT 9 MILES SOUTH OF LIPSCOMB...MOVING EAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE LIPSCOMB...HIGGINS AND GLAZIER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3597 10033 3625 10032 3630 10000 3591 10000 TIME...MOT...LOC 0937Z 268DEG 27KT 3611 10019 $$ SJOHNSON
977 WWUS54 KAMA 191000 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 500 AM CDT WED MAY 19 2010 TXC211-295-191009- /O.CAN.KAMA.TO.W.0035.000000T0000Z-100519T1015Z/ LIPSCOMB TX-HEMPHILL TX- 500 AM CDT WED MAY 19 2010 ...THE TORNADO WARNING FOR NORTHEASTERN HEMPHILL AND SOUTHEASTERN LIPSCOMB COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA AND NO LONGER POSES A TORNADIC THREAT TO THE TEXAS PANHANDLE. THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3597 10033 3625 10032 3630 10000 3591 10000 TIME...MOT...LOC 0959Z 268DEG 27KT 3611 9999 $$ SJOHNSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 19, 3:13 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 19, 3:13 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 313 AM CDT WED MAY 19 2010 .DISCUSSION... CONTINUED THREAT FOR SEVERE WEATHER THIS MORNING ACROSS THE NORTHERN HALF OF THE FORECAST AREA. SURFACE LOW LOCATED IN THE FAR EASTERN PLAINS OF NM THIS MORNING NEAR KTCC WITH DRYLINE NEAR THE TX AND NM STATE LINE. CURRENT THINKING IS THAT THE SURFACE LOW AND DRYLINE WILL QUICKLY MOVE EAST ACROSS THE TX PANHANDLE THIS MORNING AND SHOULD BE NEAR THE CAPROCK BY 15Z TODAY OR SO. EXPECT CONVECTION TODAY TO BE CONFINED TO THE NORTHEAST SECTIONS OF THE PANHANDLES BY MIDDAY AND AFTERNOON WITH THE OK AND NORTHERN TX PANHANDLE FAVORED AREAS FOR CONVECTION BY THIS EVENING AS COLD FRONT PUSHES SOUTH THROUGH THE AREA. CLOSED UPPER LOW OVER NORTHERN CO BY 12Z TODAY TO TRACK SLOWLY EAST INTO NORTHWEST KS BY 06Z THURSDAY. ADDITIONAL SHORTWAVE ENERGY TO ROTATE SOUTH AND EAST ACROSS THE PANHANDLES THROUGH 12Z THURSDAY. DRIER AIR TO ADVECT INTO THE FORECAST AREA THURSDAY THROUGH THE WEEKEND AND EARLY NEXT WEEK WITH NO PRECIP EXPECTED. SHORTWAVE TROUGH FORECAST TO AFFECT POSSIBLY THE FAR NORTHWEST SECTIONS OF THE PANHANDLES LATE TUESDAY INTO EARLY WEDNESDAY. WILL INTRODUCE SOME LOW END SLIGHT CHANCE POPS FOR NOW...BUT LATER SHIFTS WILL NEED TO WATCH CLOSELY. STAYED CLOSE TO MOS GUIDANCE IN THE EXTENDED PERIOD BUT DID NOT MAKE MUCH CHANGES TO PREVIOUS GRIDS AND FORECAST. SLIGHTLY BELOW NORMAL CONDITIONS TODAY AND THURSDAY...WITH ABOVE NORMAL TEMPS IN THE EXTENDED PERIODS. SCHNEIDER && .FIRE WEATHER... NO FIRE WEATHER CONCERNS ANTICIPATED AT THIS TIME. SCHNEIDER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 79 52 79 54 87 / 10 10 5 5 5 BEAVER OK 76 51 77 50 89 / 40 30 5 5 5 BOISE CITY OK 73 48 76 48 85 / 20 20 5 5 5 BORGER TX 80 54 81 55 88 / 10 10 5 5 5 BOYS RANCH TX 78 50 79 54 87 / 10 10 5 5 5 CANYON TX 79 51 79 53 87 / 10 10 5 5 5 CLARENDON TX 82 55 81 57 87 / 10 10 5 5 5 DALHART TX 78 48 79 48 88 / 10 10 5 5 5 GUYMON OK 77 50 78 49 89 / 20 20 5 5 5 HEREFORD TX 80 50 80 52 87 / 10 10 5 5 5 LIPSCOMB TX 78 54 77 51 88 / 30 20 5 5 5 PAMPA TX 77 53 77 53 86 / 20 10 5 5 5 SHAMROCK TX 83 56 81 55 87 / 20 20 5 5 5 WELLINGTON TX 84 58 83 57 89 / 20 20 5 5 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/11
Hazardous weather outlook, May 19, 3:55 AM CDT, 31 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 355 AM CDT WED MAY 19 2010 OKZ001>003-TXZ001>020-191100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 355 AM CDT WED MAY 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE...AND THE NORTHEASTERN TEXAS PANHANDLES EARLY THIS MORNING. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. AS A RESULT...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN OKLAHOMA PANHANDLE...AND THE NORTHEASTERN TEXAS PANHANDLES UNTIL 10 AM CDT. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES DUE TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME SEVERE ACROSS THE FAR EASTERN PANHANDLES WEDNESDAY AND WEDNESDAY NIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...ISOLATED TORNADOES MAY ALSO BE POSSIBLE ON WEDNESDAY AFTERNOON OR EVENING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES...AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT ACROSS THE FAR EASTERN PANHANDLES. SCHNEIDER
In the hours before
Special weather statement, May 19, 1:45 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 145 AM CDT WED MAY 19 2010 OKZ001-TXZ001-190800- CIMARRON OK-DALLAM TX- 145 AM CDT WED MAY 19 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 AM CDT FOR DALLAM AND CIMARRON COUNTIES. AT 140 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A STRONG THUNDERSTORM OVER WHEELESS...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. CLK
Special weather statement, May 19, 1:46 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 146 AM CDT WED MAY 19 2010 OKZ003-TXZ004-005-190715- BEAVER OK-LIPSCOMB TX-OCHILTREE TX- 146 AM CDT WED MAY 19 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CDT FOR OCHILTREE...LIPSCOMB AND BEAVER COUNTIES. AT 145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF THUNDERSTORMS FROM FOLLETT TO WAKA...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
Special weather statement, May 19, 2:12 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 212 AM CDT WED MAY 19 2010 OKZ003-TXZ004-005-190745- BEAVER OK-LIPSCOMB TX-OCHILTREE TX- 212 AM CDT WED MAY 19 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT FOR OCHILTREE...LIPSCOMB AND BEAVER COUNTIES. AT 208 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF THUNDERSTORMS FROM 7 MILES SOUTHEAST OF SLAPOUT TO 5 MILES SOUTHWEST OF PERRYTON...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
Local storm report, May 19, 3:27 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
327 AM CDT WED MAY 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM HAIL 1 S HIGGINS 36.11N 100.03W
05/19/2010 E1.00 INCH LIPSCOMB TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1000474
SFJSpecial weather statement, May 19, 3:36 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 336 AM CDT WED MAY 19 2010 OKZ001-002-TXZ001>003-190900- CIMARRON OK-TEXAS OK-DALLAM TX-SHERMAN TX-HANSFORD TX- 336 AM CDT WED MAY 19 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 AM CDT FOR HANSFORD...SHERMAN... DALLAM...TEXAS AND CIMARRON COUNTIES. AT 335 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF THUNDERSTORMS FROM 7 MILES NORTH OF HOUGH TO 12 MILES WEST OF TEXHOMA...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
Special weather statement, May 19, 3:55 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 355 AM CDT WED MAY 19 2010 OKZ002-190930- TEXAS OK- 355 AM CDT WED MAY 19 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 AM CDT FOR TEXAS COUNTY. AT 353 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF THUNDERSTORMS FROM 10 MILES NORTHEAST OF HOUGH TO TEXHOMA...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:14 PM CDT | Tornado Warning | AMA | Hansford, Hutchinson, Moore | 46 min |
| May 18, 7:51 PM CDT | Tornado Warning | AMA | Hansford, Hutchinson, Moore, Roberts | 39 min |
| May 18, 8:03 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 57 min |
| May 18, 8:29 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 91 min |
| May 18, 8:32 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Sherman | 88 min |
| May 18, 8:44 PM CDT | Tornado Warning | AMA | Dallam, Sherman | 61 min |
| May 18, 9:21 PM CDT | Tornado Warning | AMA | Hutchinson, Roberts | 39 min |
| May 18, 9:44 PM CDT | Tornado Warning | AMA | Dallam, Sherman | 61 min |
| May 18, 10:00 PM CDT | Tornado Warning | AMA | Hemphill, Roberts | 45 min |
| May 18, 10:40 PM CDT | Tornado Warning | AMA | Dallam, Hansford, Sherman | 65 min |
| May 18, 10:41 PM CDT | Tornado Warning | AMA | Hemphill, Roberts | 64 min |
| May 18, 11:40 PM CDT | Tornado Warning | AMA | Hansford, Ochiltree, Sherman | 65 min |
| May 18, 11:42 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 80 min |
| May 19, 12:48 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Ochiltree, Sherman | 87 min |
| May 19, 12:51 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Lipscomb, Ochiltree, Sherman | 54 min |
| May 19, 1:34 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 86 min |
| May 19, 1:54 AM CDT | Severe Thunderstorm Warning | AMA | Dallam | 66 min |
| May 19, 2:02 AM CDT | Tornado Warning | AMA | Hansford, Hutchinson, Moore, Sherman | 28 min |
| May 19, 2:24 AM CDT | Tornado Warning | AMA | Hansford, Hutchinson | 36 min |
| May 19, 2:31 AM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 59 min |
| May 19, 2:51 AM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 54 min |
| May 19, 2:53 AM CDT | Tornado Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 37 min |
| May 19, 3:22 AM CDT | Tornado Warning | AMA | Ochiltree, Roberts | 38 min |
| May 19, 3:30 AM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 60 min |
| May 19, 3:52 AM CDT | Tornado Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 38 min |
| May 19, 10:07 AM CDT | Areal Flood Advisory | AMA | Moore | 6 hr |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.